Gastritis & Microscopic Colitis

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SunshineSmile
New Member


Date Joined Jun 2011
Total Posts : 18
   Posted 6/12/2011 10:24 PM (GMT -6)   
Hello

I'm 20 years old, had an upper endoscopy and a sigmoidoscopy recently, and the results came back that I have Severe Gastritis and Microscopic Colitis.

The Dr. prescribed Carafate for the Gastritis. I normally have diarrhea and since I have been taking this I have been not able to use the bathroom, but I have the same symptoms as if I need to go to the bathroom so I'm not feeling too well. Is there anyone that has had this problem with Carafate and knows what I should take to relieve the constipation?

Also, I'm very nauseous, and I'm wondering if that may be from the Gastritis that I have? And maybe the Carafate since it's new to my body, may be causing it too?

If anyone has any advice, please let me know!

bbc
Veteran Member


Date Joined Mar 2008
Total Posts : 1580
   Posted 6/12/2011 11:04 PM (GMT -6)   
Gastritis can be well controlled, most upper endoscopies show gastritis albeit not severe. Microscopic colitis can be one of the better types to be dxd with. Once you get on the right meds you'll most likey get well.
Forum Co-Moderator

Dx'd with moderate Pancolitis 05/07 better with Pentasa and rectal meds as needed.
I also take Probiotics, Fish Oil, Curcumin, Calcium w/ Minerals, Benefiber and cannot tolerate artificial sweeteners (never could even before UC) I also stay away from products with high fructose/corn syrup.

I am not a healthcare provider. I am offering support and guidance based upon my own research and conclusions

KiWi44
Regular Member


Date Joined Jun 2011
Total Posts : 239
   Posted 6/13/2011 5:53 AM (GMT -6)   
SunshineSmile said...
Hello

I'm 20 years old, had an upper endoscopy and a sigmoidoscopy recently, and the results came back that I have Severe Gastritis and Microscopic Colitis.

The Dr. prescribed Carafate for the Gastritis. I normally have diarrhea and since I have been taking this I have been not able to use the bathroom, but I have the same symptoms as if I need to go to the bathroom so I'm not feeling too well. Is there anyone that has had this problem with Carafate and knows what I should take to relieve the constipation?

Also, I'm very nauseous, and I'm wondering if that may be from the Gastritis that I have? And maybe the Carafate since it's new to my body, may be causing it too?

If anyone has any advice, please let me know!



Good morning SunshineSmile, turn

First off, when my prednisone regimen caused gastritis, I was AWFULLY nauseous, for which the Carafate bit like a hungry lion; and I was not even able to take all the pills that were prescribed daily (crazy instructions). It is good stuff.

As to the constipation, if a LOT of water don't work, I'd probably try some of the gentle stool softener like Miralax or Dulcolax. Ask your pharmacist. I usually I'm fine with the water treatment, and I do drink a lot of water daily regardless.

I could not stand the nausea, and I could not literally eat for a few weeks. Worst nausea in my life. It's tough, but hang in there and let the meds work.

It will get better.

Best wishes.

SunshineSmile
New Member


Date Joined Jun 2011
Total Posts : 18
   Posted 6/14/2011 3:22 AM (GMT -6)   
Thanks,

My nausea is really bad :( I've been up all night and this happens almost every night even before I started taking carafate. Maybe it's a symptom from my gastritis?

Any suggestions on getting rid of the night time nausea so I can sleep instead of being sick to my stomach all night?

I took tums, and nausea syrup (2 doses) so far and it's not helping :(

Thanks so much for the replies.
Hope your symptoms get better too.

KiWi44
Regular Member


Date Joined Jun 2011
Total Posts : 239
   Posted 6/14/2011 1:41 PM (GMT -6)   
SunshineSmile,

Sorry for the late response.

Carafate got rid of the awful nausea in about a month. I'm fine.

In my case gastritis (from prednisone) caused the unbelievable nausea.

No nausea med worked for the nausea (it's important to eat a bit to keep the stomach not in an empty state).

I was taking Zofran, Reglan, and Compazine for the nausea - nothing worked until the Carafate did its trick.

Stay the course, the meds will bite and you'll get rid of the nausea.

All the best.
UC since 1975
Asacol 3 x 3
50 mg 6MP
VSL#3DS
Ca with D, B, C, iron, etc
Vegetarian diet
Chia, Quinoa
Tried just about every diet and "cure" under the Sun

SunshineSmile
New Member


Date Joined Jun 2011
Total Posts : 18
   Posted 6/15/2011 9:29 PM (GMT -6)   
Thank you so much. I'm going to try to stick it out and keep my stomach from not getting too empty, because I have realized that when it's completely empty i get nauseous pretty fast. hopefully the nausea slows down a bit soon. It's definitely no fun. Thanks again, hope your doing well.

KiWi44
Regular Member


Date Joined Jun 2011
Total Posts : 239
   Posted 6/16/2011 3:39 AM (GMT -6)   
SunshineSmile,

Thanks for bringing it up - I forgot - that it's important to eat a little bit throughout the day when you've got nausea. It helps.

Yup, tough it out and you'll be better in no time.

Have a great day.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 5:02 AM (GMT -6)
There are a total of 2,974,056 posts in 326,246 threads.
View Active Threads


Who's Online
This forum has 161227 registered members. Please welcome our newest member, lorazapora.
302 Guest(s), 3 Registered Member(s) are currently online.  Details
tickbite666, Pratoman, (Seashell)